Will acne medication applied to the face affect the outcome of a fue transplant?

I got an fue transplant about a month ago, and everything has been going fine. The transplanted hairs started to fall out this week just the doctor said they would. But for the past couple of weeks I've been using a Clearasil facial scrub to treat the acne on my face, and I've been using it daily. I didn't really think it would affect my hair transplant so I gave no thought to using it, but now the thought crept into my mind and now I'm wondering. It maybe a silly question but I have to ask.

Doctor Answers 4

Acne meds near graphs

It is unlikely that any topical medications on scalp can affect your hair loss or hair growth after your hair transplant.However, you need to discuss it with the prescribing doctor.


Beverly Hills Hair Restoration Surgeon
5.0 out of 5 stars 28 reviews

NeoGraft

Thank you for your question. A scrub would not affect your results, but medication may. Please suggest that you consult with your board certified facial plastic surgeon.

Best wishes,

Ross A. Clevens, MD
Melbourne Facial Plastic Surgeon
4.7 out of 5 stars 95 reviews

If you believe you are having side effects due to medication contact your doctor. In general accutane can cause hair loss.

If you believe you are having side effects due to medication contact your doctor. In general accutane can cause hair loss.

Jae Pak, MD
Los Angeles Hair Restoration Surgeon
4.9 out of 5 stars 85 reviews

Topical Clearasil

This topical medication should not impact your hair transplant, but acne medications in general are not a good idea to use after a hair transplant

William Rassman, MD
Los Angeles Hair Restoration Surgeon
5.0 out of 5 stars 27 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.